MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT300
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If explanted, give date: not applicable as there is no indication that the lens was explanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a toric intraocular lens (iol) was implanted in the right eye of (b)(6)male patient.The lens was placed at 92 degrees and it was measured at 103 degrees at the one month postoperative visit.Reportedly the patient had no complaints or concerns, therefore a lens repositioning will not take place.No further information was provided.
 
Additional Manufacturer Narrative
On the initial mdr, the report source in section g3 should have also included study.This was inadvertently not selected.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.There were no non conformances with respect to the manufacturing process.There were no associated nonconformity reports or deviations.The complaint related test is the dimensional inspection and the results showed all dimensions were within specification.A search revealed that no additional complaints for this order number have been received.The product was manufactured according to specification.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6025031
Report Number9614546-2016-00517
Device Sequence Number10782352
Product Code HQL
UDI-Device Identifier05050474553101
UDI-Public(01)05050474553101(17)200420
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/20/2020
Device Model NumberZCT300
Device Catalogue NumberZCT300U090
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/16/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/12/2016
Supplement Report FDA Received Date10/13/2016
11/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR